# SDR CA041228001

- Difficulty date: December 28, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 1,607 hours
- Engine: Lyc O540F1B5
- System (JASC): 6710 · Main Rotor Control
- Part: Control System
- Part number: D2781
- Condition: Malfunctioned
- Location: Governor
- Stage of operation: CR
- How discovered: O
- Nature of condition: W
- Precautionary procedure: H, A

## Discrepancy

(CAN) DURING CRUISE THE GOVERNOR WHICH CONTROLS THE ENGINE FROM AN OVERSPEED,  MALFUNCTIONED WHICH CAUSED THE ENGINE AND MAIN ROTOR SYSTEMS TO OVERSPEED.  DURING THE ENGINE TEARDOWN THE CRANKSHAFT GEAR WAS FOUND DAMAGED.  THE CONNECTING ROD BEARINGS WERE ALSO FOUND DAMAGED WITH SLIGHT SPALLING OF THE BEARINGS.  THE GOVENOR SYSTEM IS SUSPECTED AND WE ARE IN CONTACT WITH ROBINSON HELICOPTERS TO DETERMINE WHY THE GOVERNOR DID NOT CONTROL THE OVERSPEED.  ROBINSON HELICOPTERS HAVE RELAYED TO US THEY HAVE HAD FURTHER PROBLEMS WITH THE SYSTEM BUT ARE REQUIRING FURTHER INVESTIGATION.  WE WILL UPDATE WHEN FURTHER INFORMATION IS AVAILABLE TO US.
